72.8K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen when close relative has had clots in their veins.

6 REPLIES 6
Mindy63
Member

Re: Tamoxifen when close relative has had clots in their veins.

Just thought I'd add an interesting experience: for a couple if years prior to breast cancer I was having nosebleeds from one nostril maybe a few times a week. These continued through chemo but then stopped completely. I recently stopped tamoxifen for 2 months and the nosebleeds started again. Whilst I don't have clots I think tamoxifen has promoted some sort of clotting.

Jay-Bird
Member

Re: Tamoxifen when close relative has had clots in their veins.

Thank you for your supportive words Magic Moon

 

You a right.  Taking any new medication is worrying. I think I am calming down now and realise that this is the best option for me.  I was just having those scary feelings that come with all this new reality.

 

Its great that there are people like you on this forum.

 

Thanks again.

 

Jay Bird xx

Magical_Moon
Member

Re: Tamoxifen when close relative has had clots in their veins.

Hello Jay Bird,
My understanding is that Menopause is diagnosed when a woman has gone without a period for 12 consecutive months.
Postmenopause are the following years after Menopause.
Most people are worried when they first start taking new medication. I know I was. The leaflets describing all the possible side effects don't help.
Try not to worry. Arimidex appears to be the better option for you considering your mother's history.
M x
Jay-Bird
Member

Re: Tamoxifen when close relative has had clots in their veins.

Thank you both Magic Moon and Wendy for your advice.

 

I have now had a blood test which reveals I am 'menopausal' so have now been told that I can take Arimidex.  I am still concerned as I thought you were only prescribed that if you are post menopausal and not just menopausal.  I am so confuised.  I did have a strange 'show' of blood on 28 September (2 days before) my mastectomy but just put this down to stress as I haven't had a period for over 12 months.

 

I know the medical team are the experts and they are excellent but it doesn't stop me worrying.

 

Thanks again

Jay Bird  

 

 

 

 

wendyf12
Member

Re: Tamoxifen when close relative has had clots in their veins.

I'd be very careful if I were in your position.  I was on AI's as I'd developed a clot in my arm during chemo and was refused Tamoxifen.  After my 5 years were up they swapped me to Tamoxifen (against my better judgement) and within 3 months had a large DVT in my leg.  I'm now back on the AI's and Zoladex (I was pre menopausal before treatment - and still am if I come off the drugs).

 

I'm not saying you shouldn't take it, but given your mothers history, I'd check first.  Good luck

 

Magical_Moon
Member

Re: Tamoxifen when close relative has had clots in their veins.

Hello Jaybird,
There could be a possibility of you changing to an alternative hormone therapy drug but it will depend on whether you are post-menopausal.
If you are post-menopausal then Aromatase Inhibitors can be prescribed instead of Tamoxifen. There are three currently used which are Letrozole, Anastrozole and Exemestane.
My initial treatment plan was to have Tamoxifen for two years then switch to Exemestane for three years.
I didn't have the same issue as you with regards your mother having had thrombosis. However, after taking Tamoxifen for four months, I developed intolerable side effects and my oncologist switched me to Anastrozole for five years.
I would speak to your oncologist regarding your concerns about taking Tamoxifen especially in view of your mother's thrombosis.
Good luck.
Peace and Positivity,
M x
Jay-Bird
Member

Tamoxifen when close relative has had clots in their veins.

I have been prescribed Tamoxifen with the plan that I will switch to something else after 2 years. I have just collected my Tamoxifen and read the enclosed leaflet which warns against taking if the above applies.  It does for me as my Mother had thrombosis.

 

Has anyone else been in this position and what alternative drug was prescribed.

 

Thank you